|Oxandrin & Megace
Sep 18, 2002
Will being on oxandrin and megace slow weight gain? I'm on 3000 calories a day and only 3 lbs gained in on month.
Response from Ms. Fields-Gardner
Hmmm. It should support weight gain, not hinder it. While a slow weight gain may be comprised of better weight, this is particularly slow.
A few points to ponder:
1. The action of these drugs is somewhat dose-related. Check the dose to see if it is at a therapeutic level and if not, why not (perhaps there are contraindications in your case).
2. While you are on 3000 calories/day are you really consuming that amount? Have this checked by a dietitian. Come to your appointment prepared with food intake records that show times of day, food you consumed (what type, how much, and how it was prepared), beverages you drank, and (as a helpful bonus to the dietitian) any physical exercise or activity that you engaged in.
3. Your starting point and how much you are off from a healthy range makes a difference. I would hope that you have not been put on these or other medications if you don't need them, but it is worth considering in figuring out what is going on.
4. If you find that you are indeed taking in calories for weight gain, are on a therapeutic dose of the medications, and are getting enough exercise to support weight and lean tissue gain, then you may look to a problem with malabsorption.
If it turns out that you are not absorbing enough of the calories you take in to turn into a weight gain, you can try a few different things. Here are sample suggestions:
1. Try a "low-residue" diet that is easily digested. A dietitian can help you out here.
2. Add calorie-containing supplements that have nutrients already broken down (pre-digested). Again, a dietitian will have some specific recommendations that can be tailored to your needs.
3. Supplement presumably missing enzymes such as lactase (an intestinal enzyme) or prescription-strength pancrelipase (a pancreatic enzyme).
4. You can also try including fibers, protein, and a glutamine supplement to stimulate and improve your gut's surface area.
These suggestions should speed up the weight recovery if malabsorption is a problem.
The fact that you are tending toward a gain and not a loss suggests that you probably don't need something like intravenous nutrients delivered directly to the blood stream. So, oral nutrient intake is the way to go.
no eggs shells please...
- Can You Get HIV From Touching An Open Scab?
- Can U Get HIV From Blowjob From A Prostitute?
- Flu Symptoms After Sex With Hooker Condom Broke Worried I Have HIV
- Groin Pain After Barebacking Worried I Have HIV
- Pain In Urethra After Licking Anus Worried I Have
- Swollen Lymph Nodes After Getting Fingered Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.